Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 2014, 5:24 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 5:24 PM CDT (22:24 UTC)
- Expired
- Apr 29, 2014, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:46 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS54 KMOB 292224
SVRMOB
ALC023-025-129-292315-
/O.NEW.KMOB.SV.W.0070.140429T2224Z-140429T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 615 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YARBO...OR 8 MILES NORTH OF CHATOM...AND MOVING NORTHEAST AT 60
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BIGBEE...FRANKVILLE...SILVER CROSS...BLADON SPRINGS...SERVICE...
COFFEEVILLE...CHILTON...OPINE...PEACOCK...TALLAHATTA SPRINGS...
FULTON...BASHI...RURAL...THOMASVILLE AND ROUNDHILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3200 8767 3188 8767 3184 8762 3146 8822
3160 8836 3199 8794
TIME...MOT...LOC 2224Z 229DEG 52KT 3159 8821
$$1 follow-up statement
800
WWUS54 KMOB 292237
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CDT TUE APR 29 2014
ALC023-025-129-292247-
/O.CAN.KMOB.SV.W.0070.000000T0000Z-140429T2315Z/
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
537 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR CLARKE...WASHINGTON AND
CHOCTAW COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3200 8767 3188 8767 3184 8762 3146 8822
3160 8836 3199 8794
TIME...MOT...LOC 2237Z 229DEG 52KT 3171 8804
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:24 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 29, 5:24 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE APR 29 2014
.SHORT TERM...[TONIGHT AND WEDNESDAY]...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE ADJACENT GULF WATERS
OF LA...MS...AL AND NWFL MOVING NORTHEAST AT 40 TO 60 MPH. MOST OF
THE THUNDERSTORMS HAVE BEEN STRONG DURING THE LAST 4 HOURS BUT
REMAINING MOSTLY BELOW SEVERE LIMITS. FOR THE REST OF THIS AFTERNOON
AND TONIGHT EXPECT MORE DEVELOPMENT TO OCCUR FOR MOST AREAS AHEAD OF
A WEAKENING COLD FRONT APPROACHING FROM THE WEST. LATEST MESOSCALE
ANALYSIS FROM SPC SHOW MIXED LAYERED CAPES BETWEEN 500 AND 1000 J/KG
ACROSS MOST OF THE CWFA WITH 0-3 KM HELICITY VALUES BETWEEN 200 AND
450 M2/S2 FORECASTED TO GRADUALLY DECREASE THROUGH TONIGHT AS THE
COLD FRONT APPROACHES AND DAYTIME HEATING IS LOST. WHAT THIS MEANS
MOST OF THE WESTERN HALF OF THE FORECAST AREA WILL REMAIN UNDER THE
GUN FOR SEVERE WEATHER THROUGH ABOUT 06Z TONIGHT THEN SHIFT EAST
AFFECTING MAINLY THE EASTERN HALF OF THE CWFA THROUGH MOST OF THE WED
MORNING...DUE TO THE SLOW MOVEMENT OF THE MAIN UPPER LOW MEANDERING
OVER THE NORTHERN MS RIVER VALLEY AND GREAT LAKES REGION. WITH THIS
ADDITIONAL WATCHES AND WARNINGS WILL BE POSSIBLE THROUGH WED MORNING
WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND TORNADOES. AS THE
COLD FRONT MOVES EAST OF THE FORECAST AREA LATE WED INTO WED NIGHT
SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST WITH THE CHANCE FOR
SOME FOG TO DEVELOP MOSTLY DUE TO THE LIGHT WINDS AND A VERY
SATURATED GROUND. ALSO BELIEVE MOST AREAS WILL STILL HAVE CHANCE FOR
FLASH FLOODING THROUGH WED MORNING DUE TO THE COPIOUS AMOUNTS OF RAIN
THAT HAS FALLEN IN THE LAST 36 HOURS. AS A RESULT WILL CONTINUE WITH
A FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING. AS FOR TEMPS WILL LEAN
TOWARDS THE CURRENT MAV GUIDANCE THROUGH WED MAKING MINOR ADJUSTMENTS
ONLY FOR CONSISTENCY WITH SURROUNDING WFOS. 32/EE
.LONG TERM....WEAK SFC RIDGE BUILDS SLOWLY FROM WEST TO EAST ACROSS
THE DEEP SOUTH THROUGH THE REMAINDER OF THE WEEK WITH CONTINUED
TROUGHING IN THE MID TO UPPER LEVELS STRETCHING FROM THE GREAT LAKES
REGION TO SOUTHERN TX THROUGH EARLY SAT. WITH THIS SOME AREAS ALONG THE
COAST MOSTLY EAST OF PENSACOLA FL COULD SEE A FEW SHOWERS NEAR THE
COAST STRETCHING OFFSHORE THU THROUGH FRI. LATEST MODEL GUIDANCE
SHOWS THE MID LEVEL TROF AXIS MOVING EAST OF THE CWFA BY LATE SAT
AFTERNOON WITH BETTER DRYING IN THE MID TO UPPER LEVELS OVER THE
WEEKEND INTO EARLY NEXT WEEK. 32/EE
&&
.AVIATION...[29.18Z AND 30.00Z ISSUANCE]...LIFR TO IFR CONDITIONS
THROUGH 30.18Z FOLLOWED BY IFR TO MVFR CONDITIONS THROUGH 01.00Z.
EXPECT LOW CLOUDS WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH MIDDAY WED THEN TAPERING OFF SLOWLY FROM WEST
TO EAST WED AFTERNOON. DUE TO A VERY SATURATED GROUND SURFACE AREAS
OF FOG WILL BE LIKELY OVERNIGHT TONIGHT POSSIBLY BECOMING DENSE AT
TIMES NEAR SUNRISE WED MORNING. WINDS WILL CONTINUE FROM THE SOUTH AT
10 TO 15 KNOTS LATE TONIGHT SHIFTING SOUTHWEST THEN WEST THROUGH WED
AFTERNOON. 32/EE
&&
.MARINE...A WEAK COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST
THROUGH TONIGHT THEN MOVE SLOWLY OVER THE MARINE AREA DURING THE DAY
ON WED. AHEAD OF THE FRONT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH A FEW STORMS POSSIBLY BECOMING
STRONG TO SEVERE THROUGH LATE WED MORNING. A MODERATE OFFSHORE FLOW
WILL EVENTUALLY DEVELOP IN THE WAKE OF THE FRONT WED NIGHT THROUGH
EARLY FRI FOLLOWED BY A LIGHT ONSHORE FLOW MOSTLY DURING THE
AFTERNOON AND EVENING HOURS LATE FRI THROUGH THE WEEKEND. SEAS AT 5
TO 7 FEET THROUGH TONIGHT WILL GRADUALLY SUBSIDE TO AROUND 4 TO 5
FEET LATE WED THROUGH FRI MORNING. SEAS AROUND 1 TO 2 FEET CAN BE
EXPECTED OVER THE WEEKEND. 32/EE
&&
.FIRE WEATHER...AN UNSETTLED WEATHER PATTERN CONTINUES IN THE FORECAST
AS A LARGE LOW PRESSURE SYSTEM MOVING SLOWLY EAST AND NORTHEAST OUT
OF THE PLAINS WILL KEEP A WARM...MOIST AND UNSTABLE AIR MASS IN PLACE
OVER THE CENTRAL GULF COAST THROUGH MID WEEK. A FRONTAL BOUNDARY
MOVES SLOWLY EAST ACROSS THE AREA ON WEDNESDAY. THE POTENTIAL FOR
SEVERE STORMS CONTINUES THROUGH TONIGHT. FREQUENT LIGHTNING ACTIVITY
LEVELS LIKELY IN STORMS ALONG WITH THE RISK OF LOCALLY HEAVY RAINS.
DAYTIME DISPERSION IS FORECAST TO BE GOOD THROUGH WEDNESDAY.
FOG POTENTIAL AND OTHER REMARKS...DUE TO A VERY SATURATED GROUND AREAS
OF FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT FOR MOST ARRAS. LOCALLY
DENSE FOG WILL ALSO BE POSSIBLE IN SOME AREAS. PATCHY AREAS OF FOG WILL
ALSO BE POSSIBLE AFTER MIDNIGHT WEDNESDAY NIGHT. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 79 54 73 51 / 80 50 20 10 30
PENSACOLA 70 76 60 72 56 / 80 60 30 10 30
DESTIN 70 74 64 69 59 / 80 60 30 10 30
EVERGREEN 68 79 53 71 48 / 80 60 20 10 20
WAYNESBORO 60 77 49 70 47 / 60 20 10 10 10
CAMDEN 66 79 51 71 48 / 80 40 10 10 10
CRESTVIEW 72 81 58 74 49 / 80 60 30 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Apr 29, 11:00 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1100 AM CDT TUE APR 29 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1100 AM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST THIS AFTERNOON AND EVENING. THE GREATEST RISK AREAS IS OVER INTERIOR SOUTHEAST MISSISSIPPI AND GENERALLY NORTHWEST OF I-65. CURRENT THINKING IS THAT INITIAL THUNDERSTORM DEVELOPMENT OCCURS OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA IN THE NOON TO 2 PM CDT TIME FRAME WEST OF I-65. STORMS BEGIN AS ISOLATED TO SCATTERED AND THEN BEGIN HEADING OFF TO THE NORTHEAST WHILE EXPANDING IN AREAL COVERAGE DURING THE COURSE OF THE AFTERNOON AND EVENING. MAIN IMPACTS INCLUDE DAMAGING WIND GUSTS...TORNADOES (SOME POSSIBLY STRONG) AND LARGE HAIL. THUNDERSTORMS GRADUALLY SPREAD EAST OF I-65 THIS DURING THE MID AFTERNOON AND EVENING...INCLUDING THE FLORIDA PANHANDLE. SEVERE STORMS WILL REMAIN A POSSIBILITY. THE THREAT FOR FLASH FLOODING CONTINUES ACROSS THE REGION THROUGH TONIGHT. RAIN TOTALS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED ACROSS MUCH OF INLAND SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA NEAR THE STATE LINE...WITH 1 TO 3 INCHES FURTHER EAST. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS LIKELY THROUGH TONIGHT...ESPECIALLY ALONG AND EAST OF THE I-65 CORRIDOR WITH LOCALLY HIGHER TOTALS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING. HIGHER TOTALS ARE POSSIBLE LOCALLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL LIKELY PERSIST EAST OF I-65 THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE REQUIRE THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE WEATHER AND FLASH FLOODING. GMZ630>635-650-655-670-675-301100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 545 AM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT DUE TO A STRONG ONSHORE FLOW AND BUILDING SEAS. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE AFFECTING THE GULF WATERS THIS AFTERNOON AND INTO THE EVENING. FREQUENT LIGHTNING STRIKES...TORRENTIAL DOWNPOURS...AND LOCALLY HIGHER WINDS AND SEAS CAN BE EXPECTED. AT LEAST SCATTERED STRONG THUNDERSTORMS PERSIST INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS WILL PERSIST ACROSS THE COASTAL WATERS WEDNESDAY MORNING. SOME OF THE STORMS COULD BE STRONG. THUNDERSTORMS WILL END FROM WEST TO EAST THROUGH THE DAY WITH THE PASSAGE OF A COLD FRONT.
In the hours before
Special weather statement, Apr 29, 2:06 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CDT TUE APR 29 2014 ALZ051-052-MSZ067-076-292000- CHOCTAW AL-WASHINGTON AL-WAYNE MS-GREENE MS- 206 PM CDT TUE APR 29 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CHOCTAW AND WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 300 PM CDT... AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF LEAKESVILLE...OR 15 MILES NORTHEAST OF MCLAIN...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... STATE LINE... BUCKATUNNA... SILAS... WAGARVILLE... VINEGAR BEND... TIBBIE... SAINT STEPHENS... MILLRY... FRUITDALE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. PENNY SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Apr 29, 2:38 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 238 PM CDT TUE APR 29 2014 ALZ061-063-292045- UPPER MOBILE AL-LOWER MOBILE AL- 238 PM CDT TUE APR 29 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 234 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM CHICKASAW TO 3 MILES NORTHEAST OF TILLMANS CORNER TO 4 MILES SOUTHWEST OF THEODORE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... CODEN... TILLMANS CORNER... THEODORE... SARALAND... PRICHARD... REGIONAL AIRPORT IN WEST MOBILE... I65 AND US 45... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 14. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Apr 29, 3:21 PM CDT, 2 hours 3 minutes before
ALZ051>053-MSZ067-292100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING CHOCTAW COUNTY... WASHINGTON COUNTY...WAYNE COUNTY...CLARKE COUNTY... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WAYNESBORO...OR ABOUT 2 MILES NORTHEAST OF CLARA...MOVING EAST AT 70 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRETNA... ISNEY...AQUILLA...HEALING SPRINGS...LOPER...MILLRY...SILAS... BOLINGER...CULLOMBURG...SOUWILPA...KOENTON...GILBERTOWN... BARRYTOWN...BIGBEE...BLADON SPRINGS...CHAPPELL HILL...SILVER CROSS... FRANKVILLE...WIMBLY...WOMACK HILL...LOU...SERVICE...WEST BEND... COFFEEVILLE...WOODS BLUFF...WINN...MORVIN...OPINE...CHILTON AND GROVE HILL THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 29, 3:41 PM CDT, 1 hour 43 minutes before
ALZ059-064-FLZ001>004-292130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ESCAMBIA COUNTY... INLAND SANTA ROSA COUNTY...INLAND ESCAMBIA COUNTY...COASTAL ESCAMBIA COUNTY...SANTA ROSA COUNTY...LOWER BALDWIN COUNTY... AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES NORTHWEST OF PENSACOLA...OR ABOUT 3 MILES EAST OF BARRINEAU PARK...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOLINO... BARTH...BOGIA...MCDAVID...PACE...CHUMUCKLA...CENTURY...BAGDAD... MILTON...WAHL...ALLENTOWN...JAY...MILTON NEAR WHITING FIELD... POLLARD...KEEGO...HAROLD...BERRYDALE...DIXONVILLE AND RIVERVIEW THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 29, 4:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
418 PM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 SW DOWNTOWN MOBILE 30.68N 88.07W
04/29/2014 MOBILE AL PUBLIC
FLOODING UP TO BUMPERS REPORTED ON VIRGINIA STREET NEAR
LADD PEEBLES STADIUM.
&&
CLSpecial weather statement, Apr 29, 5:06 PM CDT, 18 minutes before
ALZ052-MSZ067-076-292245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA 506 PM CDT TUE APR 29 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON COUNTY...WAYNE COUNTY...GREENE COUNTY... AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF CHATOM...OR ABOUT OVER YELLOW PINE...MOVING NORTHEAST AT 55 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHATOM... JORDAN...YARBO...LOPER...KOENTON...BIGBEE...SAINT STEPHRNS... FRANKVILLE AND SILVER CROSS THE PRIMARY THREAT FROM THIS STORM IS PEA TO PENNY SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:30 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Apr 28, 10:12 PM CDT | Tornado Warning | MOB | Choctaw | 63 min |
| Apr 28, 10:15 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| Apr 28, 10:25 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 50 min |
| Apr 28, 10:49 PM CDT | Flash Flood Warning | MOB | Choctaw, Washington | 4 hr |
| Apr 28, 11:12 PM CDT | Tornado Warning | MOB | Clarke, Washington | 48 min |
| Apr 28, 11:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 61 min |
| Apr 28, 11:24 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Apr 28, 11:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 66 min |
| Apr 29, 12:31 AM CDT | Flash Flood Warning | MOB | Clarke, Washington | 4 hr |
| Apr 29, 12:38 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Wilcox | 67 min |
| Apr 29, 1:00 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 60 min |
| Apr 29, 1:18 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 57 min |
| Apr 29, 1:21 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 54 min |
| Apr 29, 1:35 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 40 min |
| Apr 29, 1:49 AM CDT | Special Marine Warning | MOB | 41 min | |
| Apr 29, 2:00 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 60 min |
| Apr 29, 2:10 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Apr 29, 2:14 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Apr 29, 2:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 60 min |
| Apr 29, 2:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 29, 2:56 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 29, 2:58 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw, Escambia | 62 min |
| Apr 29, 3:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 90 min |
| Apr 29, 3:29 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 29, 4:34 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 29, 4:35 AM CDT | River Flood Warning | MOB | Covington, Escambia | 4 days |
| Apr 29, 4:47 AM CDT | Special Marine Warning | MOB | 118 min | |
| Apr 29, 4:53 AM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 29, 6:44 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 29, 8:15 AM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 29, 10:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 29, 11:41 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 29, 12:25 PM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 29, 12:28 PM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 29, 1:33 PM CDT | Special Marine Warning | MOB | 57 min | |
| Apr 29, 1:53 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Apr 29, 2:16 PM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 29, 2:26 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 34 min |
| Apr 29, 2:41 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Apr 29, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 40 min |
| Apr 29, 2:55 PM CDT | Special Marine Warning | MOB | 20 min | |
| Apr 29, 2:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Apr 29, 3:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 29, 3:50 PM CDT | Special Marine Warning | MOB | 25 min | |
| Apr 29, 3:55 PM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Apr 29, 4:13 PM CDT | Special Marine Warning | MOB | 62 min | |
| Apr 29, 4:15 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| Apr 29, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 49 min |
| Apr 29, 5:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| Apr 29, 5:11 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Apr 29, 5:50 PM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 29, 6:18 PM CDT | Special Marine Warning | MOB | 27 min | |
| Apr 29, 6:19 PM CDT | Areal Flood Warning | MOB | Baldwin, Mobile | 12 hr |
| Apr 29, 6:41 PM CDT | Special Marine Warning | MOB | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.